Alert archive / New York / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 24, NWS Albany, NY

May 23, 2004Albany County, Greene County, Rensselaer County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 23, 2004, 2:10 AM EDT for Albany County, Greene County, Rensselaer County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2004, 2:10 AM EDT (06:10 UTC)
Expired
May 23, 2004, 3:00 AM EDT
In force
50 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

Counties Albany County, NY, Greene County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 12 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2004-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2004-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WUUS51 KALY 230610
SVRALY
NYC001-039-083-230700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
210 AM EDT SUN MAY 23 2004

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALBANY COUNTY IN EASTERN NEW YORK
  THIS INCLUDES THE CITIES OF...WATERVLIET...LATHAM...DELMAR...
  COHOES...ALBANY
  NORTHERN GREENE COUNTY IN EASTERN NEW YORK
  SOUTHWESTERN RENSSELAER COUNTY IN EASTERN NEW YORK
  THIS INCLUDES THE CITIES OF...TROY...RENSSELAER...EAST GREENBUSH

* UNTIL 300 AM EDT

* AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ALBANY TO WESTERLO TO
  PRATTSVILLE...OR ALONG A LINE EXTENDING FROM COLONIE TO 10 MILES
  SOUTHWEST OF DELMAR TO 9 MILES EAST OF ROXBURY...AND MOVING EAST AT
  20 MPH.

* MOVE TO A SAFE PLACE BEFORE THE STORM APPROACHES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TROY AND SELKIRK BY 215 AM EDT
  WYANTSKILL...WYNANTSKILL...EAST GREENBUSH AND 8 MILES SOUTH OF
  CENTER BRUNSWICK BY 220 AM EDT
  RAVENA AND CASTLETON-ON-HUDSON BY 225 AM EDT
  WEST SAND LAKE AND NEW BALTIMORE BY 230 AM EDT

LAT...LON 4279 7375 4256 7407 4229 7457 4222 7411
          4245 7369 4276 7354

$$

TAW/RCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 1:29 AM EDT, 41 minutes earlier.

Area forecast discussion, May 23, 1:29 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
129 AM EDT SUN MAY 23 2004

.DISCUSSION...

A QUASISTATIONARY AIR MASS BOUNDARY ORIENTED EAST TO WEST ACROSS THE
SOUTHERN PORTION OF THE COUNTY WARNING AREA SEEMS TO BEND NORTHWARD
INTO CENTRAL NEW YORK EARLY THIS MORNING.  A SMALL LOW PRESSURE IS
MOVING ALONG IT.  THE HIGHER RESOLUTION MODELS (MESOETA/CANADIAN
REGIONAL) ARE FORECASTING THIS LOW TO MOVE SOUTHWARD THROUGH
SOUTHWESTERN NEW ENGLAND TODAY AS COOL AIR FLOWS SOUTHWESTWARD
THROUGH NEW ENGLAND RESULTING IN THE FRONT SAGGING SOUTHWARD TOWARD
THAT ATLANTIC COAST.  THE AVIATION IS ALSO INDICATING A
SOUTHEASTWARD MOVEMENT ON THIS LOW PRESSURE...BUT IT DOESNT HOLD
BACK AS FAR TO THE SOUTHWEST AS THE HIGHER RESOLUTION MODELS AND AS
A RESULT...THE WARM AIR IN THE SOUTHERN PORTION OF THE REGION IS NOT
DISPLACED.  AS A RESULT...MAXIMUM TEMPERATURES FROM THE AVIATION
FORECAST ARE SIGNIFICANTLY HIGHER THAN FROM THE ETA MODEL ON
MONDAY.  THEYRE FAIRLY CLOSE FOR TODAY AND TONIGHT...SO WE WILL GO
CLOSE TO GUIDANCE FOR TODAY AND TONIGHT (ALSO CLOSE TO THE ZONE/GRID
FORECAST WE ISSUED SATURDAY)...BUT SHADE TEMPERATURES TOWARD THE ETA
FORECAST FOR MONDAY.

A ROUND OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE COUNTY
WARNING AREA PRESENTLY IS TIED TO A MINOR MID-LEVEL TROUGH.  THIS IS
FORECAST TO MOVE EAST OF THE COUNTY WARNING AREA AFTER DAYBREAK...SO
WE EXPECT PRECIPITATION TO TAPER OFF AROUND HOUR 12 UNIVERSAL
COORDINATION TIME.  THE DIURNAL HEATING AND CONVERGENCE IN THE
VICINITY OF THE LOW PRESSURE MAY AID AN ENHANCEMENT OF AREAL
COVERAGE AND INTENSITY OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
THE MODEL GUIDANCE PROBABILITIES ARE GENERALLY IN THE LIKELY
CATEGORY...SO WELL PROBABLY BOOST THE PROBABILITY OF PRECIPITATION
A BIT FOR TODAY FROM WHAT WAS FORECAST IN SATURDAYS ZONE/GRID
FORECAST.

A FAIRLY STRONG MID-LEVEL TROUGH WILL BE APPROACHING FROM THE OHIO
VALLEY/GREAT LAKES AREA TONIGHT.  THE LOW-LEVEL WINDS ARE FORECAST
TO INCREASE AND THIS SHOULD RESULT IN AN INCREASE IN LOW-LEVEL
CONVERGENCE AND UPWARD MOTION AS THEY INTERACT WITH THE FRONTAL
BOUNDARY.  THUS...IT APPEARS THAT THE CHANCE OF PRECIPITATION WILL
BE FAIRLY HIGH TONIGHT...LIKELY OR EVEN CATEGORICAL PROBABILITIES
SEEM REASONABLE.  WITH PRECIPITABLE WATER IN THE VICINITY OF AN INCH
AND A HALF OR AN INCH AND TWO THIRDS TONIGHT...HEAVY DOWNPOURS ARE
POSSIBLE.  INCREASING WIND SHEAR COULD EVEN RESULT IN MORE SEVERE
WEATHER.

MONDAY LOOKS WETTER THAN IT DID ON PREVIOUS RUNS.  IF THE FRONT
BACKDOORS AS THE HIGHER RESOLUTION MODELS FORECAST THAT IT
WILL...THE MID-LEVEL TROUGH COULD SPAWN A CONCENTRATED AREA OF
SURFACE LOW PRESSURE (STRONG LOW-LEVEL CONVERGENCE) IN EASTERN NEW
YORK/WESTERN NEW ENGLAND.  AND WITH THE HIGH-WATER CONTENT AIR
LINGERING...WIDESPREAD SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAIN MAY OCCUR.  RELATIVE TO SATURDAYS FORECAST...WELL BOOST THE
PROBABILITY OF PRECIPITATION FORECAST HIGHER FOR MONDAY PER CURRENT
MODEL GUIDANCE.

WHEREAS MONDAY NIGHT LOOKED LIKE A GOOD BET TO BE ENTIRELY DRY ON
SOME EARLIER RUNS OF THE MODELS.  IT NOW APPEARS THAT THE
PRECIPITATION WILL BE LINGERING INTO MONDAY NIGHT...THANKS TO THAT
STALLED FRONT FROM NEW ENGLAND.  THE ETA IS ESPECIALLY INDICATIVE OF
THIS...AND HAS A MUCH HIGHER PROBABILITY OF PRECIPITATION THAN THE
AVIATION FOR MONDAY NIGHT.  BUT EVEN SO...THE AVIATION HAS CHANCE
PROBABILITIES...SO WELL INDICATE THAT THERE COULD BE SOME SHOWERS
AND THUNDERSTORMS LINGERING INTO MONDAY EVENING...THEN WE WILL GO
WITH A DRY FORECAST AFTER MIDNIGHT.  MINIMUM TEMPERATURES WILL BE
MAINLY IN THE LOWER OR MIDDLE 50S...BUT MOUNTAIN AREAS IN THE NORTH
WILL HAVE SOME READINGS IN THE 40S.

BASED ON THE LATEST GUIDANCE FROM THE AVIATION AND CANADIAN GLOBAL
MODELS...PRECIPITATION MAY BEGIN TO THREATEN OUR WESTERN FLANK LATE
TUESDAY.  WERE CARRYING A CHANCE OF PRECIPITATION LATE IN THE DAY.
WE MAY REMOVE IT FROM THE EASTERN ZONES IF THAT WOULD BE IN BETTER
AGREEMENT WITH NWS FORECAST OFFICES TO OUR EAST.  THE LATEST
GUIDANCE MAXIMUM TEMPERATURES ARE IN THE LOW AND MID 70S FOR
WEDNESDAY...WHICH AGREES WELL WITH THE ZONE/GRID FORECAST FROM
SATURDAY...SO NO CHANGES ARE ANTICIPATED.

BOTH THE CANADIAN GLOBAL AND AVIATION MODELS FORECAST A MID-LEVEL
TROUGH TO BE APPROACHING TUESDAY NIGHT.  THIS GENERATES A CYCLONE
OVER CENTRAL NEW YORK ON THE AVIATION MODEL.  BOTH MODELS ARE
FORECASTING PRECIPITATION FOR TUESDAY NIGHT.  WE MAY BOOST THE
PROBABILITY OF PRECIPITATION FORECAST FROM THE 40 PERCENT THAT WAS
INDICATED ON THE ZONE/GRIDS FORECAST FROM SATURDAY.  AND EVEN MORE
WIDESPREAD AND HEAVIER PRECIPITATION IS FORECAST FOR WEDNESDAY AS
THIS SYSTEM CONTINUES ACROSS THE COUNTY WARNING AREA.  SO WE MAY
BOOST THE PROBABILITIES FOR WEDNESDAY TOO.

THE AVIATION IS A BIT QUICKER TO GET RID OF THIS SYSTEM...SO IT IS
ESSENTIALLY DRY FOR WEDNESDAY NIGHT...WHEREAS THE CANADIAN GLOBAL
LINGERS SOME MEASURABLE PRECIPITATION INTO WEDNESDAY EVENING.  OUR
PREVIOUS ZONE/GRIDS FORECAST HAD A CHANCE OF PRECIPITATION WEDNESDAY
NIGHT...AND WELL LEAVE IT AS IS.

A DRY FORECAST FITS WELL WITH THE LATEST MODEL GUIDANCE FOR
THURSDAY...SO WELL LEAVE THE FORECAST DRY PER SATURDAYS ZONE/GRIDS
FORECAST.  NO CHANGES WILL BE MADE TO THE FRIDAY THROUGH SUNDAY
PERIOD AT THIS TIME.

.AVIATION...CONDITIONS WILL BE MAINLY MVFR BUT BRIEFLY IFR ACROSS
THE CWA BEFORE DAYBREAK THIS MORNING...DUE TO SHOWERS...POSSIBLE
THUNDER AND NOCTURNAL FOG/HAZE FORMATION.  MAINLY MVFR CONDITIONS
WILL PERSIST BEYOND DAYBREAK...BUT CONDITIONS WILL IMPROVE TO MAINLY
VFR BY LATE THIS MORNING.  SHOWERS AND THUNDERSTORMS WILL TAPER OFF
BEFORE DAYBREAK...BUT ARE LIKELY TO BECOME MORE WIDESPREAD THIS
AFTERNOON...ESPECIALLY FROM THE CAPITAL DISTRICT INTO SOUTHWESTERN
NEW ENGLAND...AND CONDITIONS MAY BE OCCASIONALLY MVFR OR IFR IN
THUNDERSTORMS WITH HEAVY RAIN.

.HYDROLOGY...FLASH FLOOD GUIDANCE 12 HR VALUES FOR MOST OF EASTERN
NEW YORK AND WESTERN NEW ENGLAND ARE HIGH ARGUING AGAINST ISSUING A
FLOOD WATCH.  LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES IS POSSIBLE IN
SOME THUNDERSTORMS TODAY THROUGH MONDAY.  THIS MAY CAUSE LOCALIZED
FLOODING...BUT THE DEGREE OF UNCERTAINTY AS TO WHERE OR WHEN THIS
WILL OCCUR IS SO HIGH...THAT A FLOOD WATCH FOR ANY PARTICULAR AREA
IS NOT PRUDENT.

.ALY...NONE.

HEMMERICH
Hazardous weather outlook, May 22, 9:46 AM EDT, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
946 AM EDT SAT MAY 22 2004

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-231200-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN
NEW ENGLAND.

.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THOUGH SEVEN...
A STALLED FRONT TO THE SOUTH WILL SLOWLY START TO LIFT NORTHWARD.  AS
THIS FRONT LIFTS NORTHWARD...MORE HUMID AIR WILL MOVE BACK INTO THE
REGION ON SUNDAY.  THERE IS THE RISK FOR SEVERE WEATHER DURING THE
DAY ON SUNDAY.  IN ADDITION TO SEVERE WEATHER...THERE IS THE
POSSIBILITY OF FLOODING WITH SLOW MOVING STORMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 23, 12:03 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1203 AM EDT SUN MAY 23 2004

CTZ001-230430-

...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY...

AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH....FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR SHARON...OR ABOUT 16 MILES NORTH OF NEW MILFORD...AND
MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
TORRINGTON BY 1220 AM EDT
WINSTED AND NEW HARTFORD BY 1230 AM EDT

LIGHTNING IS THE THUNDERSTORMS WORST KILLER. HEAD FOR A SAVE AREA
WHEN THE STORM APPROACHES.

SOME FLOODING OF ROADS IS LIKELY TO OCCUR FROM TORRENTIAL DOWNPOURS.
THE FLOODING WILL SUBSIDE TEN TO TWENTY MINUTES AFTER THE STORM
HAS PASSED.

RCK/TAW
Local storm report, May 23, 12:04 AM EDT, 2 hours 6 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP A
0003AM     SUN MAY 23 2004
#2 0000002 000
AGSO WLSR QHQT QTRF APTS WAPT
02256    FILE 28   GENESEE COUNTY SHERIFF                    MAY 22-04
TO       NATIONAL WEATHER SERVICE
         COPY SEMO DUTY OFFICER
                   THUNDERSTORM/HIGH WIND REPORT

COUNTY(S) AFFECTED: GENESEE

LOCATION (INCLUDING TOWN AND NEAREST ROAD): 10771 COOK RD T/PAVILION

DATE AND TIME CONDITION STARTED: APPROX 2245 HRS DATE
EXTENT OF DAMAGE OR AREAS IN DANGER: SMALL TREES DOWN - TIN ROOF PEELED FROM
A BARN LOCATED ABOVE AND BLOWN INTO NEARBY FIELD

CHECK ONE:
HAIL SIZE REPORTED
(X) - NO HAIL REPORTED    ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE)       ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME)   ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT)      ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG)    ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL)    ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT)  ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: 0        NUMBER INJURED: 0

CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD  (X) - CLOUD TO GROUND
LIGHTNING DAMAGE TO:            ( ) - TREES
( ) - POWER/TELCO POLES   ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS     ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS  ( ) - CROPS
NUMBER KILLED: 0        NUMBER INJURED: 0

CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE   ( ) - CROPS
(X) - SMALL TREES/SHRUBS  ( ) - LARGE TREES
( ) - COMM. BUILDINGS     ( ) - PRIVATE HOMES
(X) - OUT/FARM BUILDINGS  ( ) - POWER/TELCO POLES
( ) - POWER/TELCO LINES

RELIABLE WIND SPEED REPORTS:     MPH OR    KNOTS
NUMBER KILLED: 0        NUMBER INJURED: 0

FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE

REMARKS: CALLER REPORTS A BARN ROOF PEELED OFF BARN AT ABOVE DURING A HEAVY
THUNDERSTORM - ROOF LOCATED IN NEARBY FIELD - DAMAGE TO SM SHRUBS OR TREES IN
AREA
AUTH PHONE #: 585 343-5000

AUTH PARKER,DEPUTY CHRISTOPHER A

OPER - HYNES FISHER,BETH              0002
Special weather statement, May 23, 12:12 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1212 AM EDT SUN MAY 23 2004

VTZ013>015-230445-

...STRONG THUNDERSTORMS IN BENNINGTON AND WINDHAM COUNTIES...

AT 1202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN
EXCESS OF 40 MPH....FREQUENT LIGHTNING....AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MANCHESTER TO
READSBORO...OR ALONG A LINE EXTENDING FROM MANCHESTER TO 9 MILES
NORTHEAST OF NORTH ADAMS...AND MOVING EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
WEST WARDSBORO BY 1220 AM EDT
7 MILES SOUTH OF LONDONDERRY BY 1230 AM EDT
TOWNSHEND...NEWFANE...GUILFORD CENTER AND BRATTLEBORO BY 1245 AM EDT

LIGHTNING IS THE THUNDERSTORMS WORST KILLER. HEAD FOR A SAFE AREA
WHEN THE STORM APPROACHES.

SOME FLOODING OF ROADS IS LIKELY TO OCCUR FROM TORRENTIAL DOWNPOURS.
THE FLOODING WILL SUBSIDE TEN TO TWENTY MINUTES AFTER THE STORM
HAS PASSED.
Special weather statement, May 23, 12:35 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1235 AM EDT SUN MAY 23 2004

NYZ084-VTZ013-230500-

...A STRONG THUNDERSTORM IN BENNINGTON AND WASHINGTON COUNTIES...

AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH....FREQUENT LIGHTNING.  THIS STORM WAS LOCATED NEAR
CAMBRIDGE...OR ABOUT OVER HOOSICK FALLS...AND MOVING NORTHEAST AT 20
MPH.

THE THUNDERSTORM WILL BE NEAR...
HIDDEN VALLEY AND SHAFTSBURY BY 1240 AM EDT
ARLINGTON BY 1255 AM EDT
MANCHESTER AND 7 MILES SOUTHWEST OF MANCHESTER CENTER BY 100 AM EDT

LIGHTNING IS THE THUNDERSTORMS WORST KILLER. HEAD FOR A SAFE AREA
BEFORE THE STORM ARRIVES.

SOME FLOODING OF ROADS IS LIKELY TO OCCUR FROM TORRENTIAL DOWNPOURS.
THE FLOODING WILL SUBSIDE TEN TO TWENTY MINUTES AFTER THE STORM
HAS PASSED.

TAW/RCK
Special weather statement, May 23, 12:53 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1253 AM EDT SUN MAY 23 2004

NYZ032-033-038-039-082-230530-

...STRONG THUNDERSTORMS IN HAMILTON...HERKIMER AND FULTON COUNTIES...

AT 1243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN
EXCESS OF 40 MPH....FREQUENT LIGHTNINGAND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
OHIO TO LITTLE FALLS...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH
OF OLD FORGE TO LITTLE FALLS...AND MOVING EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
DOLGEVILLE BY 100 AM EDT
STRATFORD BY 115 AM EDT

SOME FLOODING OF ROADS IS LIKELY TO OCCUR FROM TORRENTIAL DOWNPOURS.
THE FLOODING WILL SUBSIDE TEN TO TWENTY MINUTES AFTER THE STORMS
HAVE PASSED.

TAW/RCK
Special weather statement, May 23, 1:22 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
122 AM EDT SUN MAY 23 2004

VTZ015-230545-

...A STRONG THUNDERSTORM IN WINDHAM COUNTY...

AT 108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF
40 MPH....FREQUENT LIGHTNING....AND HEAVY RAIN.  THIS STORM WAS
LOCATED 8 MILES WEST OF BRATTLEBORO...AND MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
PUTNEY BY 130 AM EDT

LIGHTNING IS THE THUNDERSTORMS WORST KILLER. HEAD FOR A SAFE AREA
BEFORE THE STORM ARRIVES.

SOME FLOODING OF ROADS IS LIKELY TO OCCUR FROM TORRENTIAL DOWNPOURS.
THE FLOODING WILL SUBSIDE TEN TO TWENTY MINUTES AFTER THE STORM HAS
PASSED. SOME FLOODING OF ROADS IS LIKELY TO OCCUR FROM TORRENTIAL
DOWNPOURS. THE FLOODING WILL SUBSIDE TEN TO TWENTY MINUTES AFTER THE
STORM HAS PASSED.

TAW/RCK

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 12:47 AM EDTSevere Thunderstorm WarningALYSchoharie43 min
May 23, 1:34 AM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie41 min
May 23, 7:46 PM EDTSevere Thunderstorm WarningALYUlster59 min

Nearby

Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.